HELP! Acetaminophen causing me nausea
Okay, so I was in an accident 2 months ago and I have 3-4 herniations and bulges in my c-spine, impinging on nerves and spinal cord and 4-5 herniations and bulges in my L-spine impinging on nerves.
Needless to say, I'm in a lot of pain. My ortho only prescribes vicodin because he says anything else is too addictive. My reg doc prescribed tylenol w/ codeine. This is my problem, every time I'm in severe pain and need to take more than one of anything, I end up with bad nausea and an overall horrible tummy feeling, sometimes I get burpy or acidy even.
After doing some research on the internet I realized that these meds both have high levels of acetaminophen in an attempt to stop people from taking too many because it will damage your liver. I also found that acetaminophen can cause these kinds of side effects. I am aware that there are some pain meds that do not have acetaminophen in them, but that docs are more reluctant to prescribe them for that very reason.
I'm stuck between a rock and a hard place, and I feel like when I am in a considerable amount of pain I should be able to take something that will help me be human without making me sick. X(
I have an appt with a PM coming up (first visit), and I'm wondering if I should talk about this with him. I'm aware that these docs get lots of pill seekers or whatever but what about those of us who legitimately are suffering horrible pain?!?!?!
What pain meds have you guys been on that don't contain acetaminophen that have helped with extreme pain? I want to be educated about these options when I see the PM.
Thanks so much, and I'm so glad I've found this forum!